How does Seroquel react with Lamictal and Wellbutrin?
- 10 May 2016 by maripc17
- 19 February 2018
- abilify, lamictal, seroquel, wellbutrin, depression, bipolar disorder, major depressive disorder
I am 22 years old and have Bipolar I. I am currently taking 200mg Lamictal and 300mg Wellbutrin. I had been also taking 2.5mg Abilify but just went off of that to replace it with Seroquel. I just took 25mg for the first time last night and my psychiatrist is going to gradually increase my dose to my guess is around 150mg.
I wanted to ask those who have taken any combination of these drugs, how is the reaction for you?
My main concern is gaining weight, I am 5'5, 137 pounds. Trying to lose weight at the moment.
Does Seroquel actually slow your metabolism or does it just increase your appetite?
I definitely experienced an increased appetite last night but I just had a lollipop and then was too sedated/tired to get out of bed to eat anything else lol.
How have you felt after taking Seroquel? My last depressive phase (which I am still experiencing) was very difficult and I am looking forward to my condition *hopefully* getting easier for me.
Everyone is different. I can't take antipsychotics. Including Seroquel. Very bad side effects that I experienced.
I took Wellbutrin in the past. That did not work for me either.
I have had every cocktail of meds when I was your age. They finally got it right, (for me). Everyone responds differently. I take 100mg topamax and 1000mg Depakote every night.
How are you feeling on the Seroquel? I've been on Wellbutrin for approximately 6 months, I've lost 30 lbs without trying. I know I have improved but now I'm experiencing hair loss. I'm 56 yr old woman with long hair and I'm freaking out.
Any suggestions or comments
Honey I can't answer that. There's a difference between bipolar and depression. I know bipolar is treated with other medications not just antidepressants. You're young, have you gotten a second opinion on the bipolar? I would. Currently I'm only taking Wellbutrin. I believe the short period of time I was on Zoloft is when my appetite increased and I was grazing at night. I only tried the Seroquel for a few weeks and I didn't feel any different so I stopped taking it.
Besides Wellbutrin as far as nor gaining weight I read Celexa doesn't either. Let me know how you do. If you haven't already gotten a second opinion about the bipolar please do. Depression comes in waves too.
Praying for you
Hi. I'm 45 now but started taking meds in 2000. I've tried lots of meds and combos. For two yrs I've been on effexor Xanax and Wellbutrin in morning. At night Ambien lamictal and Seroquel. I gain weight.dr said it was from Seroquel. But I wasn't ready to get off. I slept so good felt great all day in my combo. But then the weight gain got worse. I eat healthy. Always been healthy. But at night thirty minutes after taking meds I was out of bed and looking for cookies left iver pizza whatever. I can't even sweets during day. Not a big fan. I'd wake up in middle of night half asleep and eat sthing in kitchen or bring back to bed. It was aweful I felt so ashamed.lol pizza cookie crumbs. Ugh. So last yr I tried to come off Seroquel but just couldn't. I really hated being in middle of med changes. Today I went to Dr and said I'm ready.
I depressed cause of weight. I can't take it off and now I've had enough. I want my body back. So weining off Seroquel and replacing it with trazodone. I've had trazodone before. I liked it. And within that month see how I'm feeling.and if I become manic depressive anxiety he gave me script for Vraypar. Never heard if it. He said I want gain weight in it. I'm gonna take it. And see. I may just not do trazodone. I've been on medication s so long really know what works for and doesn't.btw. the Wellbutrin helped me quit smoking. I wasn't a heavy smoker. But it worked. I'm can't wait to not wanna feed my face like I haven't eaten all day. I was insatiinably hungry. Sucked. Bad spelling in that word. I hope I helped u some. Let me Know how it turns out.
I'm currently 19 years old and I take a combination of Lamotrigine (200mg), Wellbutrin (300mg), and Seroquel (200mg). I started taking these medications when I was 16. From what I've seen and read, it's different for every individual. I don't believe that Seroquel had given me any weight gain. At the time I was barely eating given my condition, so that's possibly why. But after I was able to come out of my depressive state I don't believe that there was an increase in metabolism, maybe an increase in appetite but it wasn't significant enough for me to really consider. I remember that when I began taking Seroquel the biggest affect that it had (and still does) on me didn't have to do with weight gain but extreme drowsiness; I was prescribed to take it at night which worked out fine because without it I wouldn't have been able to sleep at all.
I'd say that the combination of these 3 medications have worked well for me. It's kept me stable for the most part, and with the stress that comes with college I definitely rely on it. I don't remember how long it took before I came out of my depressive phase since its been such a long time since then (thankfully), but I know that it worked. That's just my experience. I reccomend that people try it out and if it doesn't work, there are most likely better alternatives out there that will have a more positive affect. You'll find the best combination that'll work for you.
I’ve been that combo for a while. I actually became intolerant of seroquel because i was only taking as needed, and it made me so tired I was miserable waking up the next morning. The Wellbutrin did not help in hypo mania, or PMSing (sorry if TMI!) so she had me stop for a few days. Other than that it’s been kind of up and down trying to find the right combo. I lost weight according to people (I haven’t weighed myself). Everyone is different. Keep your head up. You’ll get there.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jul 2011 • 4 answers
Posted 23 Jan 2015 • 7 answers
Posted 26 Nov 2015 • 4 answers
Posted 13 Jun 2016 • 1 answer
Posted 19 Aug 2017 • 3 answers